Journal Of Advances In Allergy & Immunologic Diseases

Non-ionic Contrast Allergy Manifesting as Stevens Johnson Syndrome and Erythema Multiforme

Co-Authors

Gogna, M MD, Fajt, ML MD, Petrov, AA MD\r\n

Citation

Merritt Fajt MD, Non-ionic Contrast Allergy Manifesting as Stevens Johnson Syndrome and Erythema Multiforme(2015)Journal Of Advances In Allergy & Immunologic Diseases 1(1)

Abstract

IV contrast allergy is a serious problem for patients who require repeat contrast administration. We present a case of a patient with a history of ioversol-induced Stevens Johnson Syndrome received the same offending agent 2 years later. While his initial reaction involved oral and ocular mucosal ulcerations, the subsequent reaction spared the mucosa likely due to oral antihistamine and steroid pre-treatment. With each presentation, his cutaneous manifestations affected the face only. To the best of our knowledge, such unique presentation has not been previously described in the medical literature.

References

  1. Yoshikawa H. Late adverse reactions to nonionic contrast media. Radiology 1992; 183:737 40. PMid:1584929

    View Article      Pubmed

  2. Christiansen C, Pichler WJ, Skotland T. Delayed allergy-like reactions to X-ray contrast media: mechanistic considerations. Eur Radiol 2000; 10:1965-75. PMid:11305580

    View Article      Pubmed

  3. Newman B. Delayed adverse reaction to nonionic contrast agents. Pediatr Radiol 2001; 31: 597-9. PMid:11550775

    View Article      Pubmed

  4. Courvoisier S, Bircher AJ. Delayed-type hypersensitivity to a nonionic, radiopaque contrast medium. Allergy 1998; 53:1221-4. PMid:9930602

    View Article      Pubmed

  5. Brown M, Yowler C, Brandt C. Recurrent toxic epidermal necrolysis secondary to iopromide contrast. J Burn Care Res 2013; 34:e53-6. PMid:22929525

    View Article      Pubmed

  6. Hebert AA, Bogle MA. Intravenous immunoglobulin prophylaxis for recurrent Stevens Johnson syndrome. J Am Acad Dermatol 2004 ;50:286-8. PMid:14726889

    View Article      Pubmed

  7. Fr?as M, Fern?ndez E, Audicana MT et al. Fixed drug eruption caused by iodinated contrast media. Contact Dermatitis 2011; 65:43-4. PMid:21658055

    View Article      Pubmed

  8. Hammerbeck AA, Daniels NH, Callen JP. Ioversol-induced acute generalized exanthematous pustulosis: a case report. Arch Dermatol;145:683-7.

    View Article      

  9. Courvoisier S, Bircher AJ. Delayed-type hypersensitivity to a nonionic, radiopaque contrast medium. Allergy 1998; 53:1221-4. PMid:9930602

    View Article      Pubmed

  10. Lasser EC, Berry CC, Talner LB et al. Pretreatment with corticosteroids to alleviate reactions to intravenous contrast material. N Engl J Med 1987; 317:845-9. PMid:3627208

    View Article      Pubmed

  11. Choyke PL, Miller DL, Lotze MT, Whiteis JM, Ebbitt B, Rosenberg SA. Delayed reactions to contrast media after interleukin-2 immunotherapy. Radiology 1992; 183:111-4. PMid:1549655

    View Article      Pubmed

  12. Romano A, Artesani MC, Andriolo M, Viola M, Pettinato R, Vecchioli-Scaldazza A. Effective prophylactic protocol in delayed hypersensitivity to contrast media:report of a case involving lymphocyte transformation studies with different compounds. Radiology 2002 ;225:466-70. PMid:12409581

    View Article      Pubmed

We publish articles under Creative Common License (CC-BY) that ensure that all published papers are immediately and permanently available online for everyone, worldwide.
Submit Manuscript